Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Severe hair loss and dandruff. Taking iron supplements for iron deficiency. Due to hormonal imbalance?

Hi, I am experiencing severe hair loss since one year. I am taking iron supplements due to iron deficiency but my hair loss has not reduced at all. It is more vigorous, just drops off every 1 hour. This is bothering me so much. I started taking Biotin as well. I am seeing some white deposits which I presumed to be dandruff but anti-dandruff shampoos are not working on my hair. Also, my periods are regular so my doctor suggested me that its not due to hormonal imbalance. I check my thyroid too and its not the cause as well. I just want a reason of this persistent hair fall. Please give me your suggestions. I reside in United States.
Asked On : Thu, 1 Nov 2012
Answers:  3 Views:  510
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Hi friend
Welcome to Health Care Magic

Hair (along with nail and skin) is best treated by a DERMATOLOGIST.
They are trained specialists and they alone can approach the problem scientifically.

There is a normal cycle of hair fall and growth....
What one sees outside is actually the dead portion of the hair. The living root is inside the skin. it needs to be taken care of.

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Thu, 1 Nov 2012
I find this answer helpful
General & Family Physician Dr. Aniruddha Panja's  Response
Thanks for your query

The hairloss might be hereditary.It might be due to some systemic disease as well.
Keep your scalp clean and free of dandruff .You can use ketoconazole or selenium sulfide shampoo. Have a healthy diet and plenty of fluids.Keep your mind stress free.
You can use topical minoxidil for hair growth.

Get check up from your dermatologist.

Hope this helps.

Update here how you stay .

Take care.
Answered: Thu, 1 Nov 2012
I find this answer helpful
Orthopaedic Surgeon, Joint Replacement Dr. Saurabh Gupta's  Response
Feb 2014
Thanks for posting your query.

You can use SELSUN medicated anti -dandruff shampoo.

There are certain other causes for hair loss ike-
Alopecia areata
Scalp infections
Other skin disorders
Hair loss can be caused by drugs used to treat certain diseases
Hair-pulling disorder
Certain hairstyles
Poor nutrition
Family history
Hair treatment

Answered: Thu, 1 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor